Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Reoccuring rash on neck, Sjogrens, taking Plaquinil, dizzy and anxiety attacks, palpitations. Is it side effect of Plaquinil?

I am 34 YO female, no children, began exercising last October, down 30 pounds. I began developing a reoccuring rash on my neck and chest area. The rash seemed to worsen with heat. Went to GP and received steroid topical cream. Was ruled out to not be fungal . I asked to have all labs done. ANA came back 1:160, heart, thyroid, kidneys, all fine. Was referred to Rheumatologist . After lab tests, ruling was Sjogrens, however, not conclusive with SLE . Was put on 200 mg Plaquinil/day. I was so nauseated, dizzy and was having major anxiety attacks . Dr. told me to cut dosage in half. Have been on Plaquinil for 4 weeks and have a appointment this week. Oh, he also started me on a prenatal vitamin because my iron saturation was low. For the last 3 weeks I have begun to itch on my arms and some on my cheeks. I feel it is associated with the Plaquinil since I take no other medications and just a month ago I was only dealing with the reoccuring a normal life. I have had to really work on my pulse will race and I feel heart palpitations. I went to the ER and EKG was normal...cardiac enzymes normal...was told had an panic attack. Since then I have been trying to go about my life normal, however, I still will begin to notice my heartbeat and think about it to the point that I feel palpitations. Still get dizzy at times and have food aversions. I really would like to stop the Plaquinil. I have no pain, or any other symptoms related to Sjogrens. Last night, I felt like I could not breathe completely...woke up, started worrying about things and took me about 1 hour to fall back asleep...then slept normal. I plan to go to the GP on Monday to talk about the palpitations...just to see what she says and also to keep her informed about the past 4 weeks. Does this sound like the Plaquinil could cause my anxiety and does this sound like anxiety?
Asked On : Wed, 11 Jul 2012
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for writing in.
Your symptoms definitely do sound like anxiety since other causes of palpitations have already been ruled out. Plaquenil which contains hydroxycloroquine can cause this kind of reactions. It is known to cause irritability, nervousness, emotional changes, nightmares, psychosis, headache and dizziness.
Please consult your physician about changing the drug or the dose.
Hope this helps
Answered: Wed, 11 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor